Georgia, 2025

Heavy Rain in Georgia, June 15, 2025

June 15, 2025 · NWS JAX · 1 event in 1 county or zone

Southwest steering flow over a moist and unstable airmass triggered scattered strong storms as the sea breezes moved inland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest steering flow over a moist and unstable airmass triggered scattered strong storms as the sea breezes moved inland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:51 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 15, 1:51 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
251 PM EDT Sun Jun 15 2025

...STRONG STORMS ALONG THE I-95 CORRIDOR & SOUTHEAST GA THROUGH
THIS EVENING...
...AFTERNOON AND EVENING STORM COVERAGE WANES ON TUES & WED...
...DAILY HEAT INDEX VALUES AROUND 105 DEGREES THIS WEEK...

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

.SYNOPSIS...
Issued at 251 PM EDT Sun Jun 15 2025

Afternoon surface analysis depicts Atlantic high pressure (1026
millibars) centered to the southeast of Bermuda, with this feature
extending its axis westward across central FL. Meanwhile, a wavy
frontal boundary extends from the Southern Plains eastward across
the Ozarks, the Ohio Valley, and the Delmarva region.
Aloft...deep-layered ridging extends from the southwestern
Atlantic waters across the FL peninsula and into the southeast
Gulf, while a de-amplifying trough was progressing eastward
across the southern Appalachians, with the base of this decaying
trough positioned over the Deep South. Latest GOES-East derived
Total Precipitable Water imagery indicates that deep tropical
moisture blankets our region, with PWAT values generally in the
1.8 - 2 inch range. Thunderstorms have erupted along mesoscale
boundaries this afternoon, especially along the I-95 and U.S.
Highway 17 corridors, with widely scattered storms elsewhere
across inland southeast GA and north central FL.

&&

.NEAR TERM...
(through Tonight)
Issued at 251 PM EDT Sun Jun 15 2025

Mesoscale boundary collisions should keep widespread convection in
place through late this afternoon along the I-95 corridor, with
the focus shifting from coastal northeast FL to coastal southeast
GA as the afternoon progresses. Convective outflows migrating
across inland southeast GA should result in increasing convective
coverage through early this evening, with localized flooding a
threat at locations where heavy downpours occurred yesterday
(mainly between Baxley and Jesup). Stronger storms across
southeast GA and the U.S.-301 and 17 corridors this afternoon and
evening will be capable of producing downburst winds of 40-55 mph,
frequent lightning strikes, and torrential downpours. Showers and
thunderstorms may also increase in coverage and intensity along
the U.S.-301 and 17 corridors in northeast and north central FL
later this afternoon and evening as a developing Atlantic sea
breeze boundary over east central FL sends convective outflows
northward, with this convection potentially lasting into the
evening hours again for locations south of I-10. Lingering
convection this evening should dissipate by midnight across
southeast GA and north central FL, with debris cloudiness thinning
out during the overnight and predawn hours. A light southerly
breeze should will keep coastal lows in the mid to upper 70s,
while lower 70s are forecast for most inland locations.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 251 PM EDT Sun Jun 15 2025

Surface high pressure will be centered to the east this period, with
the ridge extending across forecast area. An upper high will also be
centered to the east this period. As a result of this pattern,
the flow will remain from south southwest. The east coast sea
breeze will move inland each afternoon, but the flow will limit
its progress. Convection will initiate across the area in the late
morning to early afternoon hours, with this activity then
tracking east northeast across the area. The greatest coverage
during the afternoon/evening hours of Monday and Tuesday will
likely be over eastern counties due to sea breeze interactions.
The upper ridge will help to reduce instability, limiting severe
potential. With loss of diurnal heating, convective activity will
diminish during the evening hours, with dry overnights.

Highs will be in the lower 90s Monday, and a few degrees higher
Tuesday. Heat indices will reach the 100 to 105 range Tuesday. Lows
will be in the lower to mid 70s, with warmest readings near the
coast.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 251 PM EDT Sun Jun 15 2025

High pressure will remain centered to the east through Thursday.
This pattern will keep the south southwest flow going, with
diurnally driven convection, and an afternoon focus over eastern
counties due to sea breeze interactions.

A trough will develop south across southeastern states Thursday
night into Friday, as high moves away to the east southeast. The
troughing aloft Friday will lead to added instability. Convection
will initiate due to diurnal instability in the late morning/early
afternoon, with upper instability leading to greater coverage of
storms, and an increased potential for strong to severe storms.

The trough will lift out Friday night into Saturday, with high
pressure building to the northeast Sunday. Scattered to numerous
storms Saturday and Sunday afternoon, but potential for strong to
severe will not be as great as Friday.

Temperatures will continue to run above average this period, with
the warmest days on Wednesday and Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 154 PM EDT Sun Jun 15 2025

Showers and thunderstorms will continue to impact the Duval County
terminals and SGJ through the mid to late afternoon hours, with
brief periods of IFR conditions expected during heavier downpours.
Activity will tend to shift away from GNV after 18Z, but
convective redevelopment is possible across north central FL
through early this evening, especially as the Atlantic sea breeze
boundary activates over central FL and possibly impacts GNV
towards sunset. Please check for amendments as the afternoon
progresses. Strong storms may approach the SSI terminal after 20Z,
and a TEMPO group for brief wind gusts up to 30 knots and IFR
conditions during heavier downpours has been included through 01Z.
Convection should shift offshore of the Duval County terminals and
SGJ by 00Z, with improvement expected at SSI by 02Z. VFR
conditions should then prevail at the regional terminals after
03Z. Light southerly surface winds should resume later this
evening once convective coverage decreases, followed by winds
shifting to southwesterly after sunrise, with speeds increasing to
around 5 knots by 14Z Monday.

&&

.MARINE...
Issued at 251 PM EDT Sun Jun 15 2025

Atlantic high pressure centered to the southeast of Bermuda will
continue to extend its axis westward across the Florida peninsula
tonight and Monday, keeping a prevailing south southwesterly wind
flow across our area. Showers and thunderstorms will impact our
local waters during the afternoon and early evening hours, with a
few strong storms possible, bringing briefly gusty winds, frequent
lightning strikes, and torrential downpours. Atlantic high
pressure will then lift its axis northward towards our local
waters on Tuesday and Wednesday, likely resulting in less
afternoon and evening thunderstorm coverage as southeasterly winds
prevail. Atlantic high pressure will then shift its axis southward
across the Florida peninsula late this week as a cold front enters
the southeastern states, resulting in prevailing southwesterly
winds and increasing chances for late afternoon and evening
thunderstorms by Friday. Seas of 2 to 4 feet will prevail both
near shore and offshore for the rest of the upcoming week.

Rip Currents: Onshore winds following the passage of the sea
breeze will combine with a persistent easterly ocean swell to
create a lower end moderate rip current risk at all area beaches
through Monday afternoon. A low risk forecast at the southeast GA
beaches beginning on Tuesday due to low surf heights, with
prevailing onshore winds keeping a lower end moderate risk in
place at the northeast FL beaches.

&&

.FIRE WEATHER...
Issued at 1128 AM EDT Sun Jun 15 2025

Southwesterly transport winds will prevail this afternoon through
Monday, creating fair to good daytime dispersion values at most
inland locations. Breezy onshore surface winds following the
passage of the afternoon sea breeze at coastal locations will
yield poor to fair daytime dispersion values through Monday.
Elevated mixing heights will combine with breezy southwesterly
transport winds on Tuesday to create high daytime dispersion
values across inland portions of southeast GA, with good values
generally forecast for inland northeast and north central FL, with
fair values at coastal locations due to prevailing onshore surface
winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  92  74  92 /  30  40  30  40
SSI  76  89  77  90 /  80  50  30  40
JAX  72  95  74  94 /  60  50  30  50
SGJ  75  91  74  92 /  50  60  30  50
GNV  72  94  74  95 /  20  60  20  50
OCF  73  92  74  95 /  20  80  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 15, 1:16 PM EST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
216 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Rain             1 ENE Normandy          30.31N 81.74W
06/15/2025  M2.08 Inch       Duval              FL   Mesonet

            Personnel Weather Station ellis and lenox 2
            - KFLJACKS3578 measured 2.07 inches within
            the past hour.

&&

AC
Special weather statement, Jun 15, 1:31 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Sun Jun 15 2025

GAZ165-166-151900-
Inland Camden GA-Coastal Camden GA-
231 PM EDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN COUNTY
THROUGH 300 PM EDT...

At 231 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland, moving northeast at 20 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, Cumberland Island, High Point,
and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3085 8141 3076 8153 3076 8165 3079 8176
      3102 8157 3093 8140
TIME...MOT...LOC 1831Z 233DEG 18KT 3084 8163

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Jun 15, 2:10 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Sun Jun 15 2025

GAZ154-166-151945-
Coastal Glynn GA-Coastal Camden GA-
310 PM EDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES THROUGH 345 PM EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jekyll Island, or 10 miles south of Brunswick,
moving northeast at 15 mph.

HAZARD...Wind gusts of 45 to 55 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, St Simons Island
Village, Country Club Estates, Sea Island, Jekyll Island, and Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3111 8136 3110 8137 3107 8137 3094 8143
      3097 8163 3122 8155 3123 8155 3119 8132
TIME...MOT...LOC 1910Z 205DEG 15KT 3100 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CHANEY
Special weather statement, Jun 15, 2:11 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Sun Jun 15 2025

FLZ125-132-137-232-233-237-333-433-533-633-152015-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Northeast Coastal St. Johns FL-Coastal Duval FL-
Southern Inland St. Johns FL-
311 PM EDT Sun Jun 15 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 415 PM EDT...

At 310 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bostwick, or near Hastings, moving and developing
southeast at 10 mph, along the St Johns River and the I-95 corridor
south of the Durbin area.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hastings, World Golf Village, Bostwick, Federal Point, Nocatee,
Durbin, Picolata, Spuds, Bakersville, and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2975 8170 2989 8168 3012 8148 3013 8141
      2992 8136 2970 8135 2969 8153
TIME...MOT...LOC 1910Z 325DEG 10KT 2977 8159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jun 15, 2:42 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sun Jun 15 2025

FLZ120-GAZ162-152015-
Eastern Hamilton FL-Echols GA-
342 PM EDT Sun Jun 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HAMILTON AND ECHOLS
COUNTIES THROUGH 415 PM EDT...

At 342 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Statenville, moving north at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jennings and Statenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8313 3076 8314 3079 8313 3079 8283
      3077 8281 3075 8281 3073 8277 3058 8275
      3054 8306 3063 8314
TIME...MOT...LOC 1942Z 172DEG 14KT 3073 8305

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jun 15, 3:24 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
424 PM EDT Sun Jun 15 2025

GAZ135-136-151-152-163-250-350-364-152130-
Pierce GA-Appling GA-Clinch GA-Western Charlton GA-Brantley GA-
Wayne GA-Northern Ware GA-Southern Ware GA-
424 PM EDT Sun Jun 15 2025

...STRONG THUNDERSTORMS WILL IMPACT PIERCE...NORTHWESTERN BRANTLEY...
CENTRAL WARE...SOUTHWESTERN WAYNE...NORTHEASTERN CLINCH...
NORTHWESTERN CHARLTON AND SOUTHERN APPLING COUNTIES THROUGH 530 PM
EDT...

At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Offerman to near Argyle. Movement was northeast
at 5 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Waycross, Blackshear, Patterson, Argyle, Screven, Offerman, Boggy
Bay, Fort Mudge, Jamestown, and Bristol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 8183 3120 8204 3102 8226 3092 8240
      3097 8265 3107 8269 3161 8204
TIME...MOT...LOC 2024Z 227DEG 6KT 3140 8213 3101 8259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Pierce

When
June 15, 3:25 PM EST to 4:00 PM EST
Where
Pierce County, 2.07 mi S of Homestead
Reported by
Mesonet
Coordinates
31.240, -82.280

The Mesonet station GW3621 BLACKSHEAR measured 2.13 inches of rainfall. Rainfall began at 425 PM.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269680.